Alert archive / Massachusetts / Winter Storm Watches in 2007
Winter Storm Watch 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm watch at Dec 29, 2007, 3:45 PM EST for 10 counties in Massachusetts; Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 29, 2007, 9:45 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 3:45 PM EST (20:45 UTC)
- In effect from
- Dec 29, 2007, 9:45 PM EST
- Expired
- Dec 30, 2007, 3:17 AM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 292045 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EST SAT DEC 29 2007 ...A QUICK MOVING COASTAL STORM WILL LIKELY BRING PLOWABLE SNOW TO MUCH OF SOUTHERN NEW ENGLAND LATE SUNDAY NIGHT INTO MONDAY... A LOW PRESSURE CENTER WILL DEVELOP ALONG THE MID ATLANTIC COAST SUNDAY EVENING AND SPREAD SNOW ACROSS MUCH OF SOUTHERN NEW ENGLAND WITHIN AN HOUR OR TWO OF MIDNIGHT SUNDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE EARLY MORNING HOURS OF MONDAY. THIS WINTER STORM WILL HAVE QUITE A LOT OF MOISTURE BUT ALSO BE RELATIVELY FAST MOVING. CTZ002>004-MAZ002>016-026-RIZ001-300445- /O.NEW.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...FOSTER...SMITHFIELD 345 PM EST SAT DEC 29 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. THE WINTER STORM WATCH COVERS MOST OF MASSACHUSETTS FROM THE GREATER BOSTON AREA WEST TO THE BERKSHIRE COUNTY LINE...NORTHERN CONNECTICUT AND NORTHWEST RHODE ISLAND. MOST OF THE SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. THE POTENTIAL EXISTS FOR AROUND 6 INCHES OF SNOW TO FALL IN THE WATCH AREA. IT IS POSSIBLE THAT A FEW SPOTS IN THE WATCH AREA COULD PICK UP AS MUCH AS 7 OR 8 INCHES OF SNOW. THE SNOW MAY FALL AS HEAVILY AS 1 TO 2 INCHES PER HOUR DURING EARLY MONDAY MORNING. THE STEADY SNOW SHOULD TAPER OFF TO FLURRIES BY MID OR LATE MONDAY MORNING. ALONG THE IMMEDIATE MASSACHUSETTS COAST FROM NEWBURYPORT TO THE BOSTON AREA...THERE MAY BE SOME MELTING OF SNOW DUE TO MILDER AIR COMING OFF THE OCEAN. A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD OR 8 OR MORE INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. $$ DRAG/THOMPSON
2 follow-up statements
000 WWUS41 KBOX 300245 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 945 PM EST SAT DEC 29 2007 ...A QUICK MOVING COASTAL STORM MAY BRING HEAVY SNOW TO MUCH OF SOUTHERN NEW ENGLAND LATE SUNDAY NIGHT INTO MONDAY... A LOW PRESSURE CENTER WILL DEVELOP ALONG THE MID ATLANTIC COAST SUNDAY EVENING AND SPREAD SNOW ACROSS MUCH OF SOUTHERN NEW ENGLAND WITHIN AN HOUR OR TWO OF MIDNIGHT SUNDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE EARLY MORNING HOURS OF MONDAY. THIS WINTER STORM WILL HAVE QUITE A LOT OF MOISTURE BUT WILL ALSO BE RELATIVELY FAST MOVING. MAZ017>019-RIZ002>004-301045- /O.EXA.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... PROVIDENCE...WEST GREENWICH...WARWICK 945 PM EST SAT DEC 29 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. THE WINTER STORM WATCH HAS BEEN EXPANDED SLIGHTLY...TO NOW INCLUDE MORE OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. THERE IS THE POTENTIAL FOR 4 TO 7 INCHES OF SNOW FROM LATE SUNDAY NIGHT INTO MONDAY MORNING. HOW MUCH SNOW ACCUMULATES DEPENDS ON HOW MUCH WARM AIR IS DRAWN IN OFF THE ATLANTIC OCEAN...WHICH WOULD PRODUCE MORE OF A SNOW AND SLEET MIX AND KEEP TOTALS CLOSER TO 4 INCHES. HOWEVER...THE POTENTIAL EXISTS FOR TOTALS TO REACH 6 OR 7 INCHES ALONG THE CORRIDOR FROM PROVIDENCE TO TAUNTON AND PLYMOUTH. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. $$ CTZ002>004-MAZ002>016-026-RIZ001-301045- /O.CON.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...FOSTER...SMITHFIELD 945 PM EST SAT DEC 29 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. THIS PORTION OF THE WATCH COVERS MOST OF MASSACHUSETTS FROM THE GREATER BOSTON AREA WEST TO THE BERKSHIRE COUNTY LINE...NORTHERN CONNECTICUT AND NORTHWEST RHODE ISLAND. THERE IS THE POTENTIAL FOR 4 TO 8 INCHES OF SNOW FROM LATE SUNDAY NIGHT INTO MONDAY MORNING. MOST OF THE SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM MONDAY. THE SNOW MAY FALL AS HEAVILY AS 1 TO 2 INCHES PER HOUR EARLY MONDAY MORNING...BEFORE ENDING AS FLURRIES BY MID OR LATE MORNING. ALONG THE IMMEDIATE MASSACHUSETTS COAST FROM NEWBURYPORT TO THE BOSTON AREA...THERE MAY BE SOME MELTING OF SNOW DUE TO MILDER AIR COMING OFF THE OCEAN. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP. $$ JWD
000 WWUS41 KBOX 300817 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 317 AM EST SUN DEC 30 2007 ...A QUICK MOVING COASTAL STORM WILL BRING HEAVY SNOW TO MUCH OF SOUTHERN NEW ENGLAND TONIGHT INTO MONDAY MORNING... .LOW PRESSURE WILL DEVELOP ALONG THE MID ATLANTIC COAST THIS EVENING AND SPREAD SNOW ACROSS MUCH OF SOUTHERN NEW ENGLAND. THE HEAVIEST SNOW IS EXPECTED TO FALL FROM MIDNIGHT TO 6 AM MONDAY. THIS WINTER STORM WILL HAVE QUITE A LOT OF MOISTURE BUT WILL ALSO BE RELATIVELY FAST MOVING. SNOW WILL TAPER OFF BY MID OR LATE MORNING ON MONDAY. CTZ002>004-MAZ002>006-008>012-026-301630- /O.UPG.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/ /O.NEW.KBOX.HS.W.0004.071231T0000Z-071231T1500Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...AYER 317 AM EST SUN DEC 30 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS PORTION OF THE HEAVY SNOW WARNING INCLUDES NORTHERN CONNECTICUT AND MASSACHUSETTS FROM THE EAST SLOPES OF THE BERKSHIRES TO THE WORCESTER HILLS AND MERRIMACK VALLEY. SNOWFALL TOTALS OF 5 TO 9 INCHES ARE EXPECTED TONIGHT INTO MONDAY MORNING. SNOW WILL BEGIN NEAR THE CONNECTICUT VALLEY AROUND 8 PM...AND IN THE WORCESTER HILLS AND MERRIMACK VALLEY BY 11 PM. MOST OF THE SNOW WILL FALL FROM MIDNIGHT TO 6 AM...WHEN SNOWFALL RATES MAY REACH 1 TO 2 INCHES PER HOUR AT TIMES. SNOW WILL TAPER OFF NEAR HARTFORD AND SPRINGFIELD AROUND 7 AM MONDAY...AND NEAR LAWRENCE AND LOWELL CLOSER TO 9 AM. TRAVEL IS EXPECTED TO BECOME DIFFICULT TONIGHT INTO EARLY MONDAY MORNING...FROM THE COMBINATION OF POOR VISIBILITY AND SNOW COVERED ROADS. PLAN TO HAVE TRAVEL COMPLETED BY EARLY THIS EVENING...AND ALLOW EXTRA TRAVEL TIME MONDAY MORNING IF YOU MUST DRIVE. $$ MAZ007-013>016-RIZ001-301630- /O.UPG.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/ /O.NEW.KBOX.WS.W.0009.071231T0000Z-071231T1500Z/ EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...GLOUCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...FOSTER...SMITHFIELD 317 AM EST SUN DEC 30 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WINTER STORM WARNING INCLUDES THE AREA FROM NORTHWEST RHODE ISLAND INTO METRO BOSTON AND THE NORTH SHORE. SNOWFALL TOTALS OF 4 TO 7 INCHES ARE EXPECTED TONIGHT INTO MONDAY MORNING. SNOW WILL BEGIN AROUND 10 PM. MOST OF THE SNOW WILL FALL FROM MIDNIGHT TO 6 AM...WHEN SNOWFALL RATES MAY REACH 1 INCH PER HOUR AT TIMES. SNOW MAY ALSO MIX WITH OR BRIEFLY CHANGE TO SLEET OVERNIGHT. EXPECT THE SNOW TO TAPER OFF BY 9 AM MONDAY. TRAVEL IS EXPECTED TO BECOME DIFFICULT TONIGHT INTO EARLY MONDAY MORNING...FROM THE COMBINATION OF POOR VISIBILITY AND SNOW COVERED ROADS. PLAN TO HAVE TRAVEL COMPLETED BY THIS EVENING...AND ALLOW EXTRA TIME MONDAY MORNING IF YOU MUST DRIVE. $$ NHZ011-012-015-301630- /O.NEW.KBOX.HS.W.0004.071231T0000Z-071231T1500Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 317 AM EST SUN DEC 30 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY. THIS PORTION OF THE HEAVY SNOW WARNING INCLUDES CHESHIRE AND HILLSBOROUGH COUNTIES IN SOUTHWEST NEW HAMPSHIRE. SNOWFALL TOTALS OF 5 TO 9 INCHES ARE EXPECTED TONIGHT INTO MONDAY MORNING. SNOW WILL BEGIN NEAR THE CONNECTICUT VALLEY AROUND 9 PM...AND IN THE MERRIMACK VALLEY BY 11 PM. MOST OF THE SNOW WILL FALL FROM MIDNIGHT TO 6 AM...WHEN SNOWFALL RATES MAY REACH 1 TO 2 INCHES PER HOUR AT TIMES. SNOW WILL TAPER OFF AROUND 9 AM MONDAY. TRAVEL IS EXPECTED TO BECOME DIFFICULT TONIGHT INTO EARLY MONDAY MORNING...FROM THE COMBINATION OF POOR VISIBILITY AND SNOW COVERED ROADS. PLAN TO HAVE TRAVEL COMPLETED BY EARLY THIS EVENING...AND ALLOW EXTRA TRAVEL TIME MONDAY MORNING IF YOU MUST DRIVE. $$ MAZ017>019-RIZ002>004-301630- /O.UPG.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/ /O.NEW.KBOX.WW.Y.0020.071231T0000Z-071231T1200Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... PROVIDENCE...WEST GREENWICH...WARWICK 317 AM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS PORTION OF THE WINTER WEATHER ADVISORY INCLUDES THE CORRIDOR FROM GREATER PROVIDENCE TO TAUNTON AND PLYMOUTH. SNOWFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED TONIGHT INTO MONDAY MORNING. SNOW WILL BEGIN AROUND 10 PM. MOST OF THE SNOW WILL FALL FROM MIDNIGHT TO 5 AM...BUT THE SNOW WILL MIX WITH OR CHANGE TO SLEET AT TIMES OVERNIGHT. EXPECT THE SNOW AND SLEET TO TAPER OFF BY 7 AM MONDAY. DRIVERS SHOULD BE PREPARED TO ENCOUNTER SLIPPERY ROADS AND POOR VISIBILITY LATE TONIGHT INTO EARLY MONDAY MORNING. $$ MAZ020-021-RIZ005>007-301630- /O.NEW.KBOX.WW.Y.0020.071231T0000Z-071231T1200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 317 AM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THIS PORTION OF THE ADVISORY INCLUDES THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT INTO MONDAY MORNING. SNOW WILL BEGIN AROUND 10 PM. MOST OF THE SNOW WILL FALL FROM MIDNIGHT TO 5 AM...BUT THE SNOW WILL MIX WITH OR CHANGE TO SLEET AND RAIN AT TIMES OVERNIGHT. EXPECT THE WINTRY MIX TO CHANGE BACK TO SNOW AND SLEET BEFORE ENDING BY 7 AM MONDAY. DRIVERS SHOULD BE PREPARED TO ENCOUNTER SLIPPERY ROADS AND POOR VISIBILITY LATE TONIGHT INTO EARLY MONA MORNING. $$ JWD
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Dec 29, 3:18 PM EST, 27 minutes earlier.
Area forecast discussion, Dec 29, 3:18 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EST SAT DEC 29 2007
.SYNOPSIS...
A LOW PRESSURE CENTER OVER THE GULF OF MAINE WILL MOVE TO THE
MARITIMES TONIGHT. HIGH PRESSURE WILL CREST OVER NEW ENGLAND ON
SUNDAY. A NEW PRESSURE CENTER WILL DEVELOP ALONG THE MID ATLANTIC
COAST SUNDAY EVENING AND PASS ABOUT A 100 MILES SOUTHEAST OF
NANTUCKET MONDAY MORNING. THIS QUICK MOVING SYSTEM WILL BRING MIXED
SNOW AND RAIN ALONG THE SOUTH COAST AND LIKELY PLOWABLE SNOW OVER
MUCH OF THE REST OF SOUTHERN NEW ENGLAND.
&&
.NEAR TERM /UNTIL 1 AM SUNDAY MORNING/...
CLEARING SKIES AT LAST EARLY THIS EVENING AS A WEAK TO MODERATE W
FLOW TAKES HOLD AND ADVECTS COOLER TEMPERATURES AND DEWPOINTS IN THE
REGION.
&&
.SHORT TERM /1 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THIS PART OF THE FORECAST LOOKS TO BE FAIRLY BENIGN. HAVE GONE CLOSE
TO MAVMOSGUIDE TEMPS FOR TONIGHT AND SUNDAY...ALTHOUGH DID LOWER
NORTHERN AND CENTRAL PORTIONS OF FORECAST AREA A COUPLE OF DEGREES
LATE SUNDAY AFTERNOON AS CLOUDS BEGIN TO THICKEN AND A LIGHT NNE
FLOW BEGINS TO DEVELOP.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
NOTE WE HAVE SKETCHED OUT A WATCH AREA FOR WHAT LOOKS TO BE A ROBUST
ADVISORY OR MARGINAL WARNING EVENT. THERE IS SUFFICIENT UNCERTAINTY
OF BEING JUST ON ONE SIDE OR ANOTHER OF 6 INCHES IN A BAND ACROSS OUR
CWA TO WARRANT A WINTER STORM WATCH VERSUS A COMMITTMENT TO A WARNING
OR ADVISORY.
INITIAL THOUGHTS FOLLOW...WILL BE UPDATED A LITTLE LATER IN CONCERT
WITH OUR 4PM PRODUCTS.
UK IS WARMER THAN ANY NCEP MODEL. I LIKE THE UK FOR THERE IS NO BLOCK.
THEREFORE...WILL GO WITH GFS/UK BLEND...IN LINE WITH HPC IDEA. WE WILL
PROB ISSUE A WATCH FOR NRN RI N CT MOST OF MASS ALONG OR JUST W OF
BOS-PVD INTO SNH. SOME FGEN AND DECENT SNOWGROWTH. MODEST INFLOW /NO
GALE 850/ MOST OF THE MDT SNOW IN THE SUN NIGHT PTN BUT SNOW MAY
LINGER INTO THE AFTN NRN MASS... GENERAL 3-TO POSSIBLY 8...10-20
HR EVENT DEPENDING ON LOCATION. MORE ACCURATE DETAILS POST TOMORROW
MORNINGS FCST... WILL BROADBRUSH THIS AFTN.
TUE EVENING EVENT...AS NOW MODELED...AN INTERIOR HIGH TERRAIN
ACCUMULATOR BUT... THE MODELS ARE NOISY AND THERE COULD BE A FURTHER
S OCCLUSION ORGANIZATION AS 06Z ENSEMBLE 500MB LW TROF IS SPLIT QUITE
FAR SOUTH THRU THE TENN VALLEY.
COLDEST CORE OF THIS WEEKS BRIEF MUCH BLO NORMAL OUTBREAK...
THURSDAY PER 12Z GFS 2M TEMPS AND LAST NIGHTS ECMWF.
GOING FCST HAS A GOOD HANDLE ON ALL.
AGAIN DRAFT... PLS GIVE US TIME FOR INHOUSE EFFORTS. THANKS... WD
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
IT HAS BEEN A CHALLENGING DAY AVIATION WISE AS FOG AND LOW CLOUDS
HAVE NOT UNIFORMLY LIFTED AND FOR THE MOST PART 2 TO 3 HOURS BEHIND
THE EXPECTED TIMES. LAST FEW FRAMES OF VISIBLE SATELLITE IMAGERY
BEFORE DARK SHOW CLOUDS EVACUATING THE AREA RATHER THOROUGHLY AND
VSBYS HAVE REACHED VFR MOST LOCATIONS AS DRIER WNW FLOW TAKES HOLD.
EXPECT VFR CONDITIONS TO PERSIST THROUGH 00Z MONDAY...ALTHOUGH BY
00Z MONDAY SHOULD HAVE MID DECK OF ALTOSTRATUS 8 TO 12 THSD FT
APPROACHING AN ORE TO LWM LINE.
SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY...VFR
SUN NIGHT AND MON...MVFR WITH POSSIBLE AREAS OF IFR IN SNOW. MIXED
PRECIP POSSIBLE ALONG THE SOUTH COAST. WIND GUSTS OF 20 TO 30 KT
POSSIBLE ACROSS CAPE COD AND NANTUCKET ISLAND.
MON NIGHT...VFR.
TUE...MVFR.
WED...VFR.
&&
.MARINE...
ENOUGH LOW LEVEL PRESSURE GRADIENT AND COLD AIR ADVECTION TO SUPPORT
SMALL CRAFT WIND GUSTS MERRIMACK RIVER TO PLYMOUTH...CAPE COD
BAY...AND PVC TO ACK MARINE ZONES THROUGH TONIGHT. ALSO...EXPECT
RESIDUAL SWELL 5 TO 7 FT TO PERSIST THROUGH THE NIGHT ALONG THE
SOUTH COAST OUTER WATERS. AFT 12Z SUNDAY...EXPECT WINDS AND SEAS TO
SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS UNTIL THE COASTAL LOW
BEGINS TO AFFECT THE WATERS SUNDAY NIGHT.
SUN NIGHT AND MON...NE GALES MAY OCCUR. RAISED WNA GUIDANCE.
MON NIGHT AND TUE...WINDS AND SEAS BRIEFLY DIMINISH.
TUE NIGHT THRU WED...SCA NW WINDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR CTZ002>004.
MA...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR MAZ002>016-026.
NH...NONE.
RI...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR RIZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ231-250-254.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SUNDAY
FOR ANZ255.
&&
SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...DRAG
AVIATION...RLG/THOMPSON
MARINE...RLG/THOMPSONHazardous weather outlook, Dec 29, 3:54 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EST SAT DEC 29 2007 CTZ002>004-MAZ002>024-026-NHZ012-RIZ001>008-300900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 354 AM EST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINTER WEATHER HAZARDS ARE LIKELY SUNDAY NIGHT INTO MONDAY MORNING ACROSS SOUTHERN NEW ENGLAND IN THE FORM OF ACCUMULATING SNOW OR MIXED WINTER FREEZING AND FROZEN ELEMENTS. THE CAPE AND ISLANDS MAY ESCAPE WITH MOSTLY RAIN BUT SNOW OR SLEET COULD BE A HAZARD THERE AS WELL. THERE IS A HIGH PROBABILITY SOME SORT OF WINTER TREATMENT OR SNOW REMOVAL PLAN WILL NEED TO BE ACTIVATED. THERE IS CURRENTLY A 30-40 PERCENT CHANCE FOR A SIGNIFICANT SNOW ACCUMULATION SUNDAY NIGHT AND MONDAY ACROSS THE FORECAST AREA WITH THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW. A WINTER STORM WATCH *MAY* BE NECESSARY AT A LATER TIME FRAME. THERE IS STILL SOME UNCERTAINTY REGARDING THE EXACT TRACK OF THE LOW AND POSITIONING OF ANY LOCALLY HEAVY SNOW BANDS. THERE IS STILL A CHANCE THE LOW COULD TRACK FURTHER OFFSHORE WITH THE REGION RECEIVING LIGHTER PRECIPITATION AMOUNTS. STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-015-300900- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 354 AM EST SAT DEC 29 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINTER WEATHER HAZARDS ARE LIKELY SUNDAY NIGHT INTO MONDAY MORNING ACROSS SOUTHERN NEW ENGLAND IN THE FORM OF ACCUMULATING SNOW OR MIXED WINTER FREEZING AND FROZEN ELEMENTS. THE CAPE AND ISLANDS MAY ESCAPE WITH MOSTLY RAIN BUT SNOW OR SLEET COULD BE A HAZARD THERE AS WELL. THERE IS A HIGH PROBABILITY SOME SORT OF WINTER TREATMENT OR SNOW REMOVAL PLAN WILL NEED TO BE ACTIVATED. THERE IS CURRENTLY A 30-40 PERCENT CHANCE FOR A SIGNIFICANT SNOW ACCUMULATION SUNDAY NIGHT AND MONDAY ACROSS THE FORECAST AREA WITH THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW. A WINTER STORM WATCH *MAY* BE NECESSARY AT A LATER TIME FRAME. THERE IS STILL SOME UNCERTAINTY REGARDING THE EXACT TRACK OF THE LOW AND POSITIONING OF ANY LOCALLY HEAVY SNOW BANDS. THERE IS STILL A CHANCE THE LOW COULD TRACK FURTHER OFFSHORE WITH THE REGION RECEIVING LIGHTER PRECIPITATION AMOUNTS. STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232-254-255-300900- NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 354 AM EST SAT DEC 29 2007 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. BRIEF GALE FORCE WINDS EXPECTED ACROSS THE SOUTHEASTERN COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR GALE FORCE WINDS ACROSS ALL THE COASTAL WATERS SUNDAY NIGHT AND MONDAY. GALE FORCE NW WINDS AND FREEZING SPRAY MAY OCCUR WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-231-233>237-250-300900- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 354 AM EST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BRIEF GALE FORCE WINDS EXPECTED ACROSS THE SOUTHEASTERN COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR GALE FORCE WINDS ACROSS ALL THE COASTAL WATERS SUNDAY NIGHT AND MONDAY. GALE FORCE NW WINDS AND FREEZING SPRAY MAY OCCUR WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Storm Watches in Massachusetts, 2007Winter Storm Watches in Rhode Island, 2007Winter Storm Watches in Connecticut, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.